MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060022-R
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer reported the following complaint "stent was placed on (b)(6) 2016 and during a recent check up, the stent was noted to have mostly descended into patient's bladder.Update as of 14feb2017: due to hydronephrosis, the ureter will not hold stent in place.It is unknown if the product has been removed form the patient.Date of implant (b)(6) 2016.Why was the stent removed? (exchange? or other issues?) stent descended to bladder" the rms-060022-r device of lot c1265351 was not available for return to cirl for a lab evaluation; therefore a documentation based investigation was carried out.According to the information provided by the customer, it is not known if the stent was removed from the patient.A review of the manufacturing records for rms-060022-r device of lot c1265351 was performed and did not reveal any discrepancies that could have contributed to this event.There is no evidence to suggest that this issue affects the entire lot # c1265351; upon review of complaints this failure mode has not occurred previously with this lot # c1265351.A review of the incoming quality control record for the component involved in this complaint did not reveal any discrepancies that could have contributed to this issue.The complaint was confirmed based on the customers testimony.A definitive cause for the customer¿s complaint was unable to be determined because the actual use conditions could not be duplicated in the laboratory setting as the device was not returned.Product management were contact to provide input on a possible root cause of the stent migration.Without knowing much more than the complaint reveals, it would seem that the patient had quite a distended kidney / ureter which lead to the ureter having a very large lumen.I would see this migration issue being very isolated as the stent, when placed, is always dealing with hydronephrosis.However, in an extreme situation, i could see how it might happen.If the physician saw the state of hydronephrosis being so acute that it would prevent the stent anchoring, then the physician should drain the kidney via percutaneous means (needle puncture and catheter drain).On this score, i don¿t see this as a failure of the stent, but rather the underlying factors which cause the issue." a definitive cause for the customer¿s complaint was unable to be determined because the actual use conditions could not be duplicated in the laboratory setting even if the device was returned.The most probable root cause could be attributed to the patients underlying condition of hydronephrosis increasing the size of the ureters to a point where the stent could not anchor in the kidney via the pigtail; however this cannot be conclusively determined.Prior to distribution, resonance stent devices are subjected to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in the procedures referenced above.The rms-060022-r devices are used for temporary stenting of the ureter in adult patients with extrinsic ureteral obstruction.These devices are intended for one-time use.As per instructions for use, stent migration is listed as potential adverse events associated with indwelling ureteral stents.As per instructions for use, users are cautioned as follows: ¿individual variations of interaction between stents and the urinary system are unpredictable.Use of this device should be based upon consideration of risk-benefit factors as they apply to your patient.Informed consent should be obtained to maximize patient compliance with follow-up procedures.¿ a warning on the instructions for use, advises the following: ¿patients should be checked at regular intervals utilizing techniques such as abdominal x-ray (kub film).¿ a final warning indicates that: ¿individual variations of interaction between stents and the urinary system are unpredictable¿.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Stent was placed on (b)(6) 2016 and during a recent check up, the stent was noted to have mostly descended into patient's bladder.Update as of 14feb2017: due to hydronephrosis, the ureter will not hold stent in place.It is unknown if the product has been removed form the patient.Update as of 20feb2017: dm called in stating the stent was removed (and discarded) and was replaced with a boston scientific stent.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6348712
Report Number3001845648-2017-00060
Device Sequence Number13598064
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)190824(10)C1265351
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRMS-060022-R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/25/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;